News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: side effects of trileptal


 garyreiten - Sat Dec 27, 2008 11:54 am

i take trileptal to control trigeminal neuralgia. I stopped taking it to see if I no longer suffer from it. I felt the beginings of an episode . I began taking the medicine again but due to fear of the disease i took 2 600 mg a day instead of the 1 150mg I was taking. I know trileptal is also used for bipolar patients. Could the increasse in my dosage cause me to have bipolar tendencies. Can your response also be emailed to me garyreiten@att.net
 John Kenyon, CNA - Tue Feb 17, 2009 11:44 pm

User avatar Hello --

Trileptal won't cause bipolar behavior or symptoms in an otherwise non-bipolar patients, and if you didn't have any other untoward side effects (overdosage can cause some other, more concrete physical symptoms, but it generally requires a great deal more than you took) then you're probably totally out of the woods.

That being said, I can't overemphasize the importance of taking prescription meds only as directed, and if there is any question (as in your instance of having discontinued the drug then realizing you probably needed it), you should contact your physician and discuss what should be done. I hope you've now returned to your regular doseage, and if that's no longer effective then contact your physician.

I hope this is helpful to you. Good luck. This will be emailed as well, per your request.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here